Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 2, 2007, 11:33 PM MST for 7 counties in Montana; Clearwater County, Idaho County, Idaho. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 11:33 PM MST (06:33 UTC)
- Expired
- Jan 3, 2007, 11:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 030633 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1133 PM MST TUE JAN 2 2007 MTZ002-004-031245- /O.CAN.KMSO.HS.W.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- 1133 PM MST TUE JAN 2 2007 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH LOCALLY UP TO 10 INCHES TONIGHT AND WEDNESDAY MORNING. RAIN MAY MIX OR CHANGE TO SNOW TOWARD MORNING IN THE VALLEYS WITH 1 TO 3 INCHES POSSIBLE. WINDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCALIZED WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ006-MTZ006-031245- /O.CAN.KMSO.HS.W.0001.070103T0700Z-070103T1800Z/ /O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 1133 PM MST TUE JAN 2 2007 /1033 PM PST TUE JAN 2 2007/ ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY UP TO 10 INCHES CAN BE EXPECTED TONIGHT AND WEDNESDAY MORNING. 1 TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS WILL LOWER TO 4500 FEET BY WEDNESDAY MORNING. WINDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCALIZED WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ005-031245- /O.CAN.KMSO.HS.W.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/ NORTHERN CLEARWATER MOUNTAINS- 1033 PM PST TUE JAN 2 2007 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY UP TO 10 INCHES CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. 1 TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVEL WILL LOWER TO 4500 FEET OVERNIGHT. WINDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCALIZED WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ043-031245- /O.CAN.KMSO.SN.Y.0001.070103T0700Z-070103T1800Z/ /O.NEW.KMSO.SB.Y.0001.070103T0633Z-070103T1800Z/ POTOMAC/SEELEY LAKE REGION- 1133 PM MST TUE JAN 2 2007 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELED. SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500 FEET LATE TONIGHT AND WEDNESDAY MORNING. HIGHER SNOW ACCUMULATIONS CAN BE EXPECTED AT HIGHER ELEVATION. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS LATE TONIGHT WITH 1 TO 3 INCHES POSSIBLE. THE SNOW LEVEL WILL LOWER TO 4000 FEET BY WEDNESDAY MORNING. GUSTY WINDS MAY CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING. $$ MTZ001-031245- /O.CON.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/ KOOTENAI/CABINET REGION- 1133 PM MST TUE JAN 2 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500 FEET TONIGHT AND EARLY WEDNESDAY. THE SNOW LEVEL IS EXPECTED TO FALL TO THE VALLEY FLOORS LATE TONIGHT WITH 1 TO 3 INCHES ALSO POSSIBLE IN THE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS45 KMSO 031225 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 525 AM MST WED JAN 3 2007 MTZ002-004-031500- /O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- 525 AM MST WED JAN 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH LOCALLY UP TO 10 INCHES ARE EXPECTED BY THIS MORNING. RAIN MAY MIX OR CHANGE TO SNOW THIS MORNING IN THE VALLEYS WITH 1 TO 3 INCHES POSSIBLE. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ005-006-MTZ006-031500- /O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 525 AM MST WED JAN 3 2007 /425 AM PST WED JAN 3 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY UP TO 10 INCHES CAN BE EXPECTED BY THIS MORNING. 1 TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS WILL LOWER TO 4500 FEET BY THIS MORNING. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ043-031500- /O.CON.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/ POTOMAC/SEELEY LAKE REGION- 525 AM MST WED JAN 3 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 4500 FEET... A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500 FEET BY THIS MORNING. GREATER SNOW ACCUMULATIONS CAN BE EXPECTED AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS THIS MORNING WITH 1 TO 3 INCHES POSSIBLE. GUSTY WINDS MAY CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING. $$ MTZ001-031500- /O.CON.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/ KOOTENAI/CABINET REGION- 525 AM MST WED JAN 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500 FEET BY THIS MORNING. THE SNOW LEVEL IS EXPECTED TO FALL TO THE VALLEY FLOORS THIS MORNING WITH 1 TO 2 INCHES POSSIBLE IN THE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 031439 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 739 AM MST WED JAN 3 2007 MTZ001-031545- /O.EXP.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/ KOOTENAI/CABINET REGION- 739 AM MST WED JAN 3 2007 ...SNOW ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING ABOVE 4500 FEET... THE SNOW ADVISORY ABOVE 4500 FEET WILL EXPIRE AT 8 AM MST THIS MORNING. $$ MTZ002-004-031800- /O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- 739 AM MST WED JAN 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH LOCALLY UP TO 10 INCHES ARE EXPECTED BY LATE THIS MORNING. RAIN MAY MIX OR CHANGE TO SNOW THIS MORNING IN THE VALLEYS WITH 1 TO 3 INCHES POSSIBLE. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ005-006-MTZ006-031800- /O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 739 AM MST WED JAN 3 2007 /639 AM PST WED JAN 3 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY UP TO 10 INCHES CAN BE EXPECTED BY THIS MORNING. 1 TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS WILL LOWER TO 4500 FEET BY THIS MORNING. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ043-031800- /O.CON.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/ POTOMAC/SEELEY LAKE REGION- 739 AM MST WED JAN 3 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 4500 FEET... A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500 FEET BY THIS MORNING. GREATER SNOW ACCUMULATIONS CAN BE EXPECTED AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS THIS MORNING WITH 1 TO 3 INCHES POSSIBLE. GUSTY WINDS MAY CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING. $$
000 WWUS45 KMSO 031801 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1101 AM MST WED JAN 3 2007 ...MORE SNOW FOR THE MOUNTAINS... .ANOTHER WEATHER SYSTEM WITH AN ASSOCIATED COLD FRONT WILL PUSH ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS AFTERNOON AND TONIGHT. THE HEAVIEST PRECIPITATION WILL FALL ALONG THE LEADING EDGE OF THE COLD FRONT. SNOW LEVELS ARE EXPECTED TO REMAIN HIGH DURING THIS EVENT. GUSTY WESTERLY WINDS WILL BE CONFINED TO THE HIGHER TERRAIN...WHERE LOCALIZED BLOWING AND DRIFTING SNOW IS POSSIBLE. MTZ004-040400- /O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/ LOWER CLARK FORK REGION- 1101 AM MST WED JAN 3 2007 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING ABOVE 4500 FEET... ...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. THE WINTER STORM WARNING ABOVE 4500 FEET WILL EXPIRE AT 11 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH WITH LOCAL AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. LOOKOUT PASS WILL BE AMONG THE AREAS IMPACTED BY THIS EVENT. RAIN MAY MIX OR CHANGE TO SNOW TONIGHT IN THE VALLEYS WITH 1 TO 2 INCHES OF SNOW ACCUMULATIONS POSSIBLE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-040400- /O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/ WEST GLACIER REGION- 1101 AM MST WED JAN 3 2007 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING ABOVE 4500 FEET... ...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. THE WINTER STORM WARNING ABOVE 4500 FEET WILL EXPIRE AT 11 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. US HIGHWAY 2 BETWEEN HUNGRY HORSE AND MARIAS PASS WILL BE AMONG THE AREAS IMPACTED BY THIS EVENT. RAIN MAY MIX OR CHANGE TO SNOW TONIGHT IN THE VALLEYS WITH 1 TO 3 INCHES POSSIBLE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ005-006-MTZ006-040400- /O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 1101 AM MST WED JAN 3 2007 /1001 AM PST WED JAN 3 2007/ ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING ABOVE 5000 FEET... ...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST /7 AM PST/ THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST /7 AM PST/ THURSDAY. THE WINTER STORM WARNING ABOVE 5000 FEET WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. LOLO PASS WILL BE AMONG THE AREAS IMPACTED BY THIS EVENT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ043-040400- /O.EXP.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/ /O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T0600Z/ POTOMAC/SEELEY LAKE REGION- 1101 AM MST WED JAN 3 2007 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING ABOVE 4500 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET WILL EXPIRE AT 11 AM MST THIS MORNING. SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 4500 FEET BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED IN THE HIGHER ELEVATIONS...ESPECIALLY IN THE BOB MARSHALL WILDERNESS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS TONIGHT WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-040400- /O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T0600Z/ KOOTENAI/CABINET REGION- 1101 AM MST WED JAN 3 2007 ...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 3000 FEET BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS TONIGHT WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-040400- /O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1101 AM MST WED JAN 3 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED AT HIGHER ELEVATIONS...ESPECIALLY AROUND LOST TRAIL PASS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS TONIGHT WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 9:24 PM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 2, 9:24 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
924 PM MST TUE JAN 2 2007
.DISCUSSION...INCREASING PRESSURE GRADIENT HAS ALLOWED THE LAST OF
THE SHELTERED VALLEYS OF NORTHWEST MONTANA TO MIX THIS HOUR
RESULTING IN TEMPERATURES SPIKING UP BY 10 DEGREES IN SOME
LOCATION. IN ADDITION...THE ATMOSPHERIC MIXING HAS MIXED DOWN SOME
RATHER STRONG WINDS IN THE FLATHEAD VALLEY. FOR THAT REASON HAVE
ADJUSTED MINIMUM TEMPERATURES UP IN QUITE A FEW LOCATIONS THIS
EVENING AND ISSUED A WIND ADVISORY FOR THE FLATHEAD/MISSION
VALLEYS...MAINLY LOCATIONS NEAR FLATHEAD LAKE THROUGH 3 AM MST TO
ACCOUNT FOR THE WINDS. GOOD AREA OF PRECIPITATION MOVING THROUGH THE
PANHANDLE THIS HOUR WHICH SHOULD ENVELOP MUCH OF NORTHWEST MONTANA
AND THE SOUTHERN CLEARWATER MOUNTAINS AND BITTERROOT/SAPPHIRE
MOUNTAINS OVERNIGHT. REMAINDER OF WINTER HIGHLIGHTS LOOK ON
TRACK.
&&
.AVIATION...A MOIST WESTERLY FLOW WILL CONTINUE TO PRODUCE MOUNTAIN
OBSCURATIONS AT TIMES THROUGH TONIGHT. RAIN WILL BEGIN TONIGHT WITH
ISOLATED AREAS SNOW IN THE HIGHER ELEVATIONS. SEE APPROPRIATE TAFS
AND TWEBS FOR DETAILS.
&&
.PREV DISCUSSION... /ISSUED 658 PM MST TUE JAN 2 2007/
DISCUSSION...PRECIPITATION IS MOVING INTO THE NORTHERN
CLEARWATERS THIS HOUR WITH SNOW LEVELS ALREADY BEGINNING TO FALL.
THEREFORE HAVE MOVED THE START TIME TO NOW FOR THIS LOCATION. THE
SOUTHERN CLEARWATERS AND BITTERROOT/SAPPHIRE MOUNTAINS ARE ONLY
EXPERIENCING ISOLATED SHOWERS AND TEMPERATURES INDICATE RATHER
HIGH SNOW LEVELS. START TIME CLOSER TO MIDNIGHT STILL LOOKS GOOD
THERE.
PREV DISCUSSION... /ISSUED 238 PM MST TUE JAN 2 2007/
DISCUSSION...TONIGHT AND WEDNESDAY. A VERY MOIST WESTERLY FLOW
AND PACIFIC STORM WILL IMPACT NORTHERN IDAHO AND WESTERN MONTANA
PRODUCING LOCALLY HEAVY MOUNTAIN PRECIPITATION. SNOW LEVELS HAVE
RISEN SIGNIFICANTLY TUESDAY...BUT WILL LOWER AGAIN OVERNIGHT AS
COOLER AIR BEGINS TO MOVE BACK IN THE REGION. MOST VALLEYS HAVE
WARMED SIGNIFICANTLY...SO FREEZING PRECIPITATION SEEMS TO BE ONLY
A THREAT IN THE SALMON VALLEY. SEE GTFWSWMSO AND GTFNPWMSO FOR
WINTER AND WIND HEADLINE INFORMATION.
WEDNESDAY NIGHT THROUGH FRIDAY...ANOTHER PACIFIC WEATHER SYSTEM IS
EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES WEDNESDAY NIGHT.
MODEL GUIDANCE ARE NOT IN AGREEMENT ON WHERE AND HOW MUCH
PRECIPITATION WILL FALL. THE HIGHEST POTENTIAL FOR WIDESPREAD
PRECIP IS OVER THE CLEARWATER MOUNTAINS AND LEMHI COUNTY IN
IDAHO WHERE WINTER WEATHER HIGHLIGHTS MAY BE REQUIRED. ALTHOUGH
MOST AREAS SHOULD SEE AT LEAST SOME PRECIPITATION. THIS SECOND
STORM WILL NOT BE AS WARM AS TONIGHTS STORM. SNOW LEVELS WILL
START OUT LOWER AND THEN LOWER TO THE VALLEY FLOORS BY THURSDAY
MORNING. SOME VALLEY SNOW ACCUMULATIONS ARE POSSIBLE. THURSDAY
AND THURSDAY NIGHT AN UNSTABLE NORTHWEST FLOW ALOFT WILL DEVELOP
WITH SCATTERED SNOW SHOWERS TO MOST AREAS. DRIER AND COLDER
CONDITIONS ARE EXPECTED MOST OF FRIDAY AS A WEAK RIDGE OF HIGH
PRESSURE ALOFT DEVELOPS OVER THE NORTHERN ROCKIES...ALTHOUGH
ANOTHER WEATHER DISTURBANCE WILL APPROACH NORTHWEST MONTANA LATE
IN THE DAY WITH INCREASING CHANCES OF SNOW.
FRIDAY NIGHT THROUGH SUNDAY...MODELS ADVERTISE A PRETTY
PROGRESSIVE WEATHER PATTERN...BUT DIFFER ON DETAILS. A STRONG
MOIST WESTERLY FLOW WITH EMBEDDED WAVES OF ENERGY WILL PROVIDE
SURGES OF PACIFIC MOISTURE TO THE INTER-MOUNTAIN WEST. WINDY
CONDITIONS ARE ALSO IN THE PICTURE WITH STRONG WESTERLY WINDS
ALOFT JOINING FORCES WITH SUPPORTIVE PRESSURE GRADIENTS AT THE
SURFACE. THE 12Z ECMWF/CANADIAN SUGGEST A STRONGER TROUGH FEATURE
TO IMPACT THE REGION THAN THE 12Z GFS...AND WILL LEAN TOWARD THE
ECMWF SOLUTION.
MONDAY AND TUESDAY...A STRONG WEST-NORTHWEST FLOW ALOFT WILL
CONTINUE TO FEED PACIFIC MOISTURE INTO THE REGION...HOWEVER BEST
CHANCES OF PRECIPITATION WILL BE DIRECTED FARTHER NORTH DURING
THIS PERIOD. OROGRAPHIC ENHANCEMENT WILL CONTINUE TO BE A STRONG
PLAYER WITH MOUNTAINS HAVING THE HIGHEST POPS. SURFACE TEMPS WILL
BE NEAR OR SLIGHTLY ABOVE NORMAL VALUES.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY UNTIL 3 AM MST WEDNESDAY FOR FLATHEAD/MISSION
VALLEYS.
HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET FOR
LOWER CLARK FORK REGION-WEST GLACIER REGION.
SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY ABOVE 4500 FEET FOR
KOOTENAI/CABINET REGION.
HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY ABOVE 5000 FEET FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW ADVISORY UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET FOR
POTOMAC/SEELEY LAKE REGION.
ID...WIND ADVISORY UNTIL 3 AM PST WEDNESDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 5000 FEET FOR
SOUTHERN CLEARWATER MOUNTAINS.
HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 5000 FEET FOR
NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...MEAD
LONG TERM....BAUCK/PERTRESCU
AVIATION...MEADHazardous weather outlook, Jan 2, 9:10 AM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 910 AM MST TUE JAN 2 2007 IDZ005>010-MTZ001>007-043-031200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 910 AM MST TUE JAN 2 2007 /810 AM PST TUE JAN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT PLEASE SEE GTFWSWMSO FOR WINTER RELATED HEADLINES FOR THE SHORT TERM. PLEASE SEE GTFNPWMSO FOR WIND RELATED HEADLINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN IDAHO AND WESTERN MONTANA WEDNESDAY NIGHT PRODUCING ANOTHER ROUND OF MOUNTAIN SNOW. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS OVER MOST MOUNTAIN PASSES. DETAILS ABOUT WINTER STORM WATCHES OR WARNINGS CAN BE FOUND UNDER THE GTFWSWMSO PRODUCT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:33 PM MST | Snow and Blowing Snow Advisory | MSO | Granite, Lake, Missoula, Powell | 11 hr |
| Jan 3, 11:01 AM MST | Heavy Snow Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Ravalli and 1 more | 17 hr |
| Jan 3, 11:01 AM MST | Snow Advisory | MSO | Flathead, Granite, Lake, Lincoln, Missoula, Powell and 1 more | 17 hr |
Nearby
Winter Storm Warnings in Montana, 2007Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.